MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PROSTHSIS, HIP, SMI-CONSTRAIND, UNCMNTD, MTL/PLYMR, NN-PRS, CALICUM-PHSPHT

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PROSTHSIS, HIP, SMI-CONSTRAIND, UNCMNTD, MTL/PLYMR, NN-PRS, CALICUM-PHSPHT
Model Number 71332530
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that it appears that a 30mm acetabular screw went through the r3 cup during insertion.This was not noticed until post op x-ray was taken.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation; the reported event could not be confirmed.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed parts revealed no prior complaints for the listed batches/failure mode.The potential probable cause of this event is likely an improper surgical technique.

Brand Name
REF SPHER HEAD SCREW 30MM
Common Device Name
PROSTHSIS, HIP, SMI-CONSTRAIND, UNCMNTD, MTL/PLYMR, NN-PRS, CALICUM-PHSPHT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9310359
Report Number1020279-2019-03940
Device Sequence Number2131626
Product Code MEH
UDI-Device Identifier03596010460479
UDI-Public03596010460479
Combination Product (Y/N)N
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71332530
Device Catalogue Number71332530
Device Lot Number19CM21303
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1